Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Had accident that affected back. Prescribed Lortab. Safe to take this drug?

DOCTOR OF THE MONTH - Jul 2013
Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
Question
I have a question to ask about my mother. She had an accident at work that affected her back about 6 years ago. She has had surgery but it did not fix the problem. She got prescribed lortab 10/650 to take every 4 hours but she never takes more than 2-1/2 a day. I have seen where this medicine is killing people and I am concerned. Can you please tell me if this is a safe drug and if its a safe amount that she's taking?
Posted Tue, 23 Jul 2013 in Back Pain
 
 
Answered by Dr. K. Naga Ravi Prasad 2 hours later
Hi,

Thanks for writing to XXXXXXX

Lortab 10/650 is a combination of OPIOID (NARCOTIC) analgesic - HYDROCODONE and NON OPIOID analgesic -ACETAMINOPHEN.
The commonly reported side effects with this combination are DROWSINESS, NAUSEA, VOMITING , CONSTIPATION & UNCLEAR THINKING.
Hydrocodone has the potential of HABIT FORMING nature and work less effectively when taken over longer periods of time.
Any allopathic medicine tend to produce adverse reactions in the body after prolonged usage. So the RISK-BENEFIT RATIO has to be weighed before prescribing any medicine for longer periods.

Below is the list of "Symptoms & Signs" when you should rush to the emergency department, if they manifest
*Confusion and unusual behaviour
*Light headedness / Fainting
*convulsions
*jaundice
* breathing problems (shallow respiration)

GENERALLY, THIS COMBINATION IS SAFE AND EFFECTIVE FOR SHORT TERM MANAGEMENT OF PAIN (HYDROCODONE 10MG AND ACETAMINOPHEN 650MG).

Hope I have answered your query. Happy to help if you need any more clarification.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor